MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386811
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that blood leaked from the bd cathena¿ safety iv catheter with wings bd multiguard¿ technology during the insertion while removing the needle.This complaint was created to capture the 4th of 4 related incidents.The following information was provided by the initial reporter: "when introducing the above cathlon into patient¿s vein the plastic cathlon will not move forward causing the vein to blow.On a number of occasions blood flow on insertion when removing the needle occurs.On 13 july a patient was in for a regular infusion and 2 attempts with above was unsuccessful.Used an old cathlon and it went straight in.I find many nurses are attempting a number of starts that fail.This is not safe for patients as well as nursing staff, also time consuming and costly.".
 
Additional Manufacturer Narrative
H.6.Investigation summary no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.
 
Event or Problem Description

Brand Name
BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10376669
Report Number8041187-2020-00469
Device Sequence Number2160298
Product Code FOZ
UDI-Device Identifier00382903868117
UDI-Public00382903868117
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number386811
Device Catalogue Number386811
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;